Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking simvastatin and now have a UTI. Started taking sulfamethoxazole. Having burning. Drug interaction?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 475 Questions
Hi I am taking simvastatin 20mg a day. I now have a UTI and started taking sulfamethoxazole-TMP DS. By taking that with the simvastatin, would the other drug not work for the UTI. I am on my 7th day of sulfamethoxazole. Last day and still burning. That's all Just burning
Posted Mon, 1 Jul 2013 in Medicines and Side Effects
Answered by Dr. Sandhya Manorenj 1 hour later

There is no drug interaction between both these groups of drugs.

For persistent dysuria you need to have plenty of liquids 3l/day, you can also have citrasoda liquid 10 ml thrice daily which will alleviate your symptoms.

Need to repeat urine routine, culture, sensitivity, and plan for further treatment as per reports

Consult local doctor/family physician for prescription and further plan.

Hope this will help you.

Above answer was peer-reviewed by
Follow-up: Taking simvastatin and now have a UTI. Started taking sulfamethoxazole. Having burning. Drug interaction? 1 hour later
does it mean that it could be something else i have. Been married 34 years. Last time this happened the GYN had to do some in-depth work and to me still did not have the right answer except that it was women that do invetro injections get this infection. I said that not possible with my History. No babies here. Can you suggest a specialist i should go to on this matter?
Answered by Dr. Sandhya Manorenj 12 hours later

Thanks for writing back.

Based on details you need to undergo ultrasound scan and know whether there are any vesico uretral reflex, hydronephrosis and other structural lesion which are the remote complication following hysterectomy (complication due to adhesion) All these can lead to recurrent consult Urologist for same.

Hope this will help you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor